Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 135, NWS Morristown, TN

May 13, 2006Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2006, 8:25 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2006, 8:25 PM EDT (00:25 UTC)
Expired
May 13, 2006, 9:00 PM EDT
In force
35 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 8:11 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:50 PM EDT, 35 minutes earlier.

Area forecast discussion, May 13, 7:50 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
750 PM EDT SAT MAY 13 2006

.DISCUSSION...UPPER LOW OVER THE VICINITY OF LAKE MICHIGAN IS SLOWLY
DROPPING SOUTH TOWARD THE OHIO VALLEY.  A SERIES OF WAVES CONTINUES
TO ROTATE AROUND THE LOW...PROVIDING THE POTENTIAL FOR ASSOCIATED
PRECIP TO BRUSH ACROSS NORTHERN ZONES.  ADDITIONALLY...AN UPPER
JET WILL PUSH INTO THE REGION THIS EVENING/OVERNIGHT...PROVIDING
DECENT UPPER SUPPORT FOR CONVECTION.  THE MAIN FOCUS OF THIS SHOULD
REMAIN TO OUR WEST AND SOUTH.  WITH OUR AIR MASS REMAINING FAIRLY
DRY IN WESTERLY FLOW WITH DEWPOINT IN THE 40S...CHANCE POPS
CURRENTLY IN FORECAST SHOULD HANDLE THE SITUATION.  WILL UPDATE
FORECAST TO REMOVE EVENING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             51  67  46  66 /  40  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  63  43  63 /  50  40  30  30
OAK RIDGE, TN                       48  62  44  63 /  50  40  30  30
TRI CITIES AIRPORT, TN              47  61  42  61 /  50  40  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, May 13, 3:45 AM EDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EDT SAT MAY 13 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-140830-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
345 AM EDT (245 AM CDT) SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY
TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH
THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR
NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

In the hours before

Special weather statement, May 13, 8:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
812 PM EDT SAT MAY 13 2006

TNZ099-140045-
HAMILTON-
812 PM EDT SAT MAY 13 2006

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOOKOUT MOUNTAIN....MOVING EAST AT 40 MPH.

PEOPLE IN SOUTHERN HAMILTON COUNTY...INCLUDING LOOKOUT MOUNTAIN AND
CHATTANOOGA...EAST BRAINERD...AND OOLTEWAH...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR EAST TENNESSEE.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:31 PM EDTSevere Thunderstorm WarningMRXMarion44 min
May 13, 10:36 PM EDTSevere Thunderstorm WarningMRXMonroe25 min
May 13, 11:18 PM EDTSevere Thunderstorm WarningMRXHamilton27 min
May 13, 11:35 PM EDTSevere Thunderstorm WarningMRXBradley25 min
May 14, 12:12 AM EDTSevere Thunderstorm WarningMRXMonroe33 min
May 13, 9:41 PM EDTSevere Thunderstorm WarningMRXClay21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.